Jump to content

Brita, anyone?


Recommended Posts

Hi Everyone,

I've had POTS for over a year now, and I'm constantly getting better. The doctor thinks its partly because I am now anemic and partly due to a viral infection I had 2 winters ago. I have noticed that when I drink Brita-filtered water, my stomach starts bothering me and some of my other POTS symptoms (headache, dizziness, muscle tension) start flaring up. I'm not say that there is a correlation, but I read on the internet that activated charcoal decreases iron absorption. So if this is the case, and if some of you have POTS due to anemia, I was wondering what type of water you are drinking and if you have noticed a pattern like this. When I drink water at work, I don't experience this (I believe it is filtered also). Is all filtered or bottled water filtered with activated charcoal? Could there be another component of the filter that may interfere with iron absorption? I just wanted to know everyone's thoughts on this.

Ericka

Link to comment
Share on other sites

Ericka, my thought is that water consumption, filtered or not, is not likely to be the culprit.

My only suggestion would be to take the filter off the tap and try drinking unfiletered for a while to see if your body reacts differently.

Nina

Link to comment
Share on other sites

hi ericka -

i don't think we've met before....so, hello! :P

a couple of thoughts...

first, you say that you're constantly getting better...that's great, so congrats! while there are never any guarantees, it's definitely a step in the right direction...

regarding the water, i'm with nina...i have a hard time fathoming that it could be the cause of things, but on the other hand it can't hurt to experiment. while it may not be THE cause of things, people have sensitivites to any number of things, so who knows... (oh...and about the charcoal issue, i think that it's one of the most common methods for filtering water but it's not the only one out there)

as for anemia/iron absorbtion, i would guess that if you do have some reaction to the brita, it isn't for this reason...

that said, anemia, while not necessarily a singular cause of dysautonomia, certainly doesn't help symptoms if both are occurring concurrently. i know that when i have had flares of ulcerative colitis, which for me has brought anemia, my autonomic symtoms get worse. obviously there are multiple things going on with me in that situation, but for anyone with a health problem, another health problem often makes the original problem flare up, as it puts extra stress on the body...

so getting the anemia under control can't hurt things...

good luck...and i hope you continue to feel better & better,

:-)melissa

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...